Alert archive / Michigan / River Flood Advisories in 2016

River Flood Advisory 7, NWS Green Bay, WI

March 17, 2016Dickinson County, Menominee County, Michigan; Florence County, Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at Mar 17, 2016, 9:33 AM CDT for Dickinson County, Menominee County, Michigan; Florence County, Marinette County, Wisconsin. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2016, 9:33 AM CDT (14:33 UTC)
Expired
Mar 19, 2016, 4:30 PM CDT
In force
55 hr
Issued by
NWS Green Bay, WI

Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River at Twin Falls (TWFM4).

Action stage
18.5 ft
Minor stage
20.5 ft
Moderate stage
22.5 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04063522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

275 
WGUS83 KGRB 171433
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
933 AM CDT THU MAR 17 2016

MIC043-109-WIC037-075-180233-
/O.NEW.KGRB.FL.Y.0007.160317T1433Z-160319T0227Z/
/TWFM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
933 AM CDT THU MAR 17 2016

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Menominee River from Twin Falls Dam to Niagara 
* until Friday evening.
* for increased river flow.
* while river flooding is not expected...increasing river 
  flow due to water release from area dams may impact 
  unsecure shoreline structures such as piers and floating 
  devices.  Shoreline owners should monitor the river and 
  protect shoreline equipment.  

$$

&&

LAT...LON 4588 8810 4580 8816 4576 8806 4587 8804
1 follow-up statement
476 
WGUS83 KGRB 181936
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
236 PM CDT FRI MAR 18 2016

MIC043-109-WIC037-075-191936-
/O.CON.KGRB.FL.Y.0007.000000T0000Z-160319T2130Z/
/TWFM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
236 PM CDT FRI MAR 18 2016

The Flood Advisory continues for
  The Menominee River from Twin Falls to Niagara
* Until river flows return to normal.
* While River Flooding is not expected...river flows
  will remain above normal. Recreational interests should
  monitor the river. Property owners adjacent to river should
  continue protecting shoreline equipment.

$$

&&

LAT...LON 4588 8810 4580 8816 4576 8806 4587 8804

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Mar 17, 6:42 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 17, 6:42 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
642 AM CDT THU MAR 17 2016

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 405 AM CDT THU MAR 17 2016

PCPN TRENDS/TYPE...CHANGES TO HEADLINES...AND TEMPERATURES...ARE
THE MAIN FCST CONCERNS THIS MORNING.

AN ELONGATED UPPER LOW WAS SITUATED ALONG THE WI/UPPER MI BORDER
THIS MORNING...AND WAS PRODUCING A BAND OF LIGHT SNOW OVER FAR
NORTHERN WI. FARTHER SOUTH...ONLY PATCHY SPRINKLES OR FLURRIES
WERE REPORTED. TEMPERATURES HAVE REMAINED A BIT WARMER THAN
FCST...ESPECIALLY OVER THE SE HALF OF THE CWA.

THE UPPER LOW IS EXPECTED TO WEAKEN INTO AN OPEN TROF AND SAG
SOUTH THROUGH THE FCST AREA TODAY AND TONIGHT. A WEAK COLD FRONT
WILL ALSO ACCOMPANY THIS FEATURE. THE BAND OF LIGHT SNOW OVER
NORTHERN WI IS EXPECTED TO GRADUALLY TAPER OFF TO SCT SNOW SHOWERS
BY EARLY AFTERNOON...WITH ADDITIONAL ACCUMS OF 1 TO 2 INCHES
POSSIBLE. SINCE THIS BAND IS MAINLY AFFECTING OUR FAR NORTHERN
COUNTIES...HAVE OPTED TO CANCEL THE WINTER WX ADVISORY OVER
LINCOLN...LANGLADE AND MARATHON COUNTIES. WILL LET THE DAY SHIFT
MAKE ANY ADDITIONAL ADJUSTMENTS...INCLUDING THE POSSIBILITY OF
CANCELLING THE REST OF THE ADVISORY EARLY. PATCHY LIGHT RAIN OR
SNOW IS EXPECTED OVER C/NE/EC WI. RAISED HIGH TEMPS A FEW
DEGREES...ESPECIALLY OVER THE SE HALF OF THE CWA.

PATCHY LIGHT RAIN OR SNOW WILL TAPER OFF TO FLURRIES TONIGHT...
AS THE UPPER TROF AND COLD FRONT SAG SOUTH. MIN TEMPS SHOULD
BE IN THE UPPER TEENS AND LOWER 20S WHERE SNOW ACCUMULATED IN THE
FAR NORTH...AND MID TO UPPER 20S ELSEWHERE.

LOOK FOR A DRY BUT COOL DAY ON FRIDAY...AS A HUDSON BAY HIGH
PRESSURE SYSTEM FEEDS CANADIAN AIR INTO THE REGION. CLEARING
SHOULD OCCUR FROM NE TO SW DURING THE AFTERNOON. HIGH TEMPS
SHOULD BE IN THE 30S TO NEAR 40 RANGE.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 405 AM CDT THU MAR 17 2016

CLOSED UPPER LOW AT 500MB WILL PASS SOUTH OF THE STATE EARLY IN
THE WEEKEND. AS THE SYSTEM MOVES AWAY FROM THE AREA, A 500MB
RIDGE WILL DEVELOP EARLY NEXT WEEK. THIS PATTERN WILL NOT LAST
LONG AS THE MEAN FLOW SHOULD BECOME FAIRLY ZONAL BY THE MIDDLE OF
NEXT WEEK.

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT AND
SATURDAY, ALTHOUGH SOME HIGH CLOUDS WILL BE NOTED WITH UPPER LOW
PASSING TO THE SOUTH OF THE STATE. A WEAK DISTURBANCE AND
ASSOCIATED FRONT WILL DROP SOUTH INTO THE AREA ON SUNDAY,
BRINGING A CHANCE OF RAIN OR SNOW SHOWERS TO THE NORTH. LATER
SHIFTS MAY NEED TO LINGER CHANCES INTO THE EVENING HOURS ACROSS
NORTHEAST WISCONSIN.

ANOTHER SYSTEM WILL MOVE ACROSS THE REGION MONDAY NIGHT INTO
TUESDAY. NEW GFS REALLY BULLISH ON PRECIPITATION TOTALS WITH
AMOUNTS OVER A HALF INCH ACROSS CENTRAL AND NORTHEAST WISCONSIN.
THIS IS A CONSIDERABLE CHANGE FROM LAST NIGHT, BUT THE NEW ECMWF
IS A LITTLE MORE AGGRESSIVE WITH QPF TOTALS. THIS SYSTEM WILL
NEED TO BE WATCHED. PRECIPITATION TYPES AND TIMING OF
PRECIPITATION WILL IMPACT SNOWFALL TOTALS. STRONG BAROCLINIC ZONE
SETS UP ACROSS THE NORTHERN UNITED STATES BY THE MIDDLE OF NEXT
WEEK. THIS WILL LEAD TO ANOTHER ROUND OF PRECIPITATION WEDNESDAY
INTO THURSDAY ACROSS MUCH OF THE AREA. PRECIPITATION TYPES WILL
BE AN ISSUE WITH SOME POTENTIAL FOR AN ACCUMULATING SNOW. STAY
TUNED! TEMPERATURES AT OR SLIGHTLY BELOW NORMAL DURING THE
PERIOD.
&&

.AVIATION...FOR 12Z TAF ISSUANCETONIGHT.TAF
SITES TONIGHT...WITH DRIZZLE AND VFR CONDITIONS ACROSS THE
SOUTHEASTERN TAF SITES. OUT TO THE WEST IFR CONDITIONS AND A MIX
OF RAIN AND SNOW WERE NOTED. CONDITIONS SHOULD HOLD STEADY FOR
MUCH OF THE DAY ON THURSDAY...WITH A CHANCE FOR SNOW SHOWERS
DURING THE AFTERNOON AS A SHORTWAVE TRACK THROUGH THE WESTERN
GREAT LAKES. WINDS WILL CONTINUE THEIR SLOW DECLINE AS THE
PRESSURE GRADIENT LOOSENS...WITH GUSTY WINDS COMING TO AN END
THURSDAY EVENING.
ISSUED AT 633 AM CDT THU MAR 17 2016

A BAND OF LIGHT SNOW AND ASSOCIATED MVFR/IFR CONDITIONS PREVAILED
ACROSS FAR NORTHERN WI EARLY THIS MORNING...WITH A MIX OF MVFR/VFR
CONDITIONS AND SPOTTY LIGHT RAIN OR SNOW SHOWERS OBSERVED FARTHER
SOUTH. THE SNOW SHOULD GRADUALLY TAPER OFF OVER NORTHERN WI AS THE
DAY PROGRESSES...WITH ONLY SPOTTY MIXED RAIN/SNOW SHOWERS LINGERING
OVER THE REST OF THE FCST AREA INTO THE EVENING. MVFR/VFR CONDITIONS
SHOULD PREVAIL AT MOST LOCATIONS DURING THE DAY...WITH A TREND
TOWARD ALL MVFR CONDITIONS LATER THIS EVG AND OVERNIGHT. GUSTY
WEST WINDS WILL REDEVELOP BY MID-MORNING...THEN TAPER OFF LATE IN
THE DAY.
&&

.HYDROLOGY...
ISSUED AT 405 AM CDT THU MAR 17 2016

MINOR OR MODERATE FLOODING CONTINUED ON THE YELLOW...WISCONSIN...
EMBARRASS...WOLF AND OCONTO RIVERS EARLY THIS MORNING. SOME OF THE
RIVERS HAVE ALREADY CRESTED AND STARTED TO FALL ACROSS THE NORTH.
THE WISCONSIN RIVER SOUTH OF WAUSAU IS EXPECTED TO CREST FRIDAY
AFTERNOON AND EVENING. THE EXPECTATION IS THAT ALL RIVERS SHOULD
DROP BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR WIZ005-
010>012.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......ECKBERG
AVIATION.......KIECKBUSCH
HYDROLOGY......ECKBERG
Hazardous weather outlook, Mar 17, 4:23 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
423 AM CDT THU MAR 17 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
423 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MOST RIVERS AND STREAMS WILL CONTINUE TO RISE DUE TO RUNOFF FROM
THE RECENT HEAVY RAINFALL. MANY RIVERS ARE OUT OF THEIR BANKS AND
SEVERAL ARE ABOVE FLOOD STAGE. IF YOU LIVE NEAR A RIVER OR
STREAM...YOU SHOULD MONITOR THE LATEST FORECASTS AND WARNINGS AND
BE READY TO MOVE TO HIGH GROUND IF FLOODING IS OBSERVED OR A
WARNING IS ISSUED.

A STEADY LIGHT SNOWFALL ACROSS FAR NORTHERN WISCONSIN MAY RESULT
IN LOCALLY HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS ACROSS NORTH
CENTRAL AND FAR NORTHEAST WISCONSIN.

LMZ521-522-541>543-180930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
423 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH/ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:38 PM CDTRiver Flood WarningGRBShawano, Waupaca72 hr
Mar 16, 9:52 PM CDTRiver Flood WarningGRBWood37 hr
Mar 16, 10:51 PM CDTRiver Flood WarningGRBPortage69 hr
Mar 16, 10:51 PM CDTRiver Flood WarningGRBPortage69 hr
Mar 17, 1:00 AM CDTSmall Craft AdvisoryGRB18 hr
Mar 17, 8:45 AM CDTRiver Flood WarningGRBWood59 hr

Nearby

River Flood Advisories in Michigan, 2016River Flood Advisories in Wisconsin, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.